Generalized paralysis provoked by local lidocaine injection

Read full text
Authors: Jay Chol Choi, Jaechun Lee
Cited by: 0
References: 11

Abstract

Local anesthetics, such as lidocaine, are widely used for numbing.Adverse drug reactions related to lidocaine are variable, unpredictable, and rarely reproducible, with the exception of some typical cases.A 42-year-old female who had shown a bizarre neurological reaction after lidocaine injection for dental procedures was referred for diagnosis and safe anesthetic alternatives.Within a few minutes after exposure to lidocaine, she was unable to move any extremities or to speak, while sensory and high cranial nerve functions were preserved.She was alert and able to communicate with eye blinks.These reactions were repeatedly reproduced after intradermal injection of 2% lidocaine, with complete recovery within 1 hour without treatment.No cross-reactivity with mepivacaine or bupivacaine was observed.This is the first report of immediate and transient generalized paralysis related to lidocaine.(Al-

Fields of Study & Subjects

Dental Anxiety and Anesthesia Techniques Drug-Induced Adverse Reactions Anesthesia and Pain Management

Publication details

Journal / source
Allergy Asthma & Respiratory Disease
Volume
14
Issue
1
Pages
44–44
Publication date
1 January 2026
Language
EN